Alert archive / Missouri / Special Weather Statements in 2015

Special Weather Statement, NWS St. Louis, MO

August 17, 2015Saint Charles County, Missouri

NWS St. Louis, MO issued this special weather statement at Aug 17, 2015, 6:13 PM CDT for Saint Charles County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 17, 2015, 6:13 PM CDT (23:13 UTC)
Expired
Aug 17, 2015, 7:00 PM CDT
In force
47 min
Issued by
NWS St. Louis, MO

County Saint Charles County, MO

The radar

The St Louis radar (KLSX), 7 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.2 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2015-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 557 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2015-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
557 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1096 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-66 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

736 
WWUS83 KLSX 172313
SPSLSX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
613 PM CDT MON AUG 17 2015
 
MOZ061-063-180000-
ST. LOUIS MO-ST. CHARLES MO-
613 PM CDT MON AUG 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. CHARLES AND WEST
CENTRAL ST. LOUIS COUNTIES UNTIL 700 PM CDT...

AT 613 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NEW MELLE...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
O'FALLON...ST. PETERS...CHESTERFIELD...WILDWOOD...LAKE ST. LOUIS...
DARDENNE PRAIRIE...WELDON SPRING...COTTLEVILLE...CLARKSON VALLEY...
NEW MELLE...WELDON SPRING HEIGHTS AND DEFIANCE.

THIS INCLUDES INTERSTATE 70 IN MISSOURI BETWEEN EXITS 220 AND 222.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS .

&&

LAT...LON 3882 9062 3864 9058 3863 9073 3864 9073
      3863 9075 3861 9093 3868 9096 3872 9096
TIME...MOT...LOC 2313Z 250DEG 20KT 3867 9088 

$$

GOSSELIN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Aug 17, 4:09 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Aug 17, 4:09 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
409 PM CDT MON AUG 17 2015

.SHORT TERM:  (THROUGH LATE TONIGHT)
ISSUED AT 409 PM CDT MON AUG 17 2015

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS DEVELOPED A COUPLE OF
HOURS AGO.  SO FAR STORMS ARE BEHAVING THEMSELVES.  FEW REPORTS OF
20-35 MPH WIND GUSTS BUT NO HAIL AS OF YET.  EXPECT THERE WILL
CONTINUE TO BE A FEW STRONG STORMS, MAYBE A PULSE SEVERE OR TWO, BUT
THE SHEAR ISN'T STRONG ENOUGH FOR TRULY ORGANIZED STORMS.  MOST OF
THE THUNDERSTORM ACTIVITY SHOULD DIMINISH AFTER 00Z TONIGHT, BUT
THERE WILL PROBABLY BE LINGERING PRECIS OVER NORTHERN MISSOURI IN
CLOSER PROXIMITY TO THE SHORTWAVE NOW MOVING THROUGH IOWA.

CARNEY

.LONG TERM:  (TUESDAY THROUGH NEXT MONDAY)
ISSUED AT 409 PM CDT MON AUG 17 2015

DESPITE A SURFACE COLD FRONT EXPECTED TO BE TO OUR NORTH RESULTING
IN A WARM-SECTOR TYPE OF SETUP, ACTIVE WX IS EXPECTED ONCE AGAIN ON
TUESDAY BUT A BIT MORE WIDESPREAD THAN TODAY.  THE MAIN REASON FOR
THIS IS A BETTER FOCUS AT THE UPPER LEVELS IN THE FORM OF A
DISTURBANCE SET TO ROLL THRU THE AREA DURING THE AFTERNOON AND
EVENING HOURS.  ENOUGH INSTABILITY IN PLAY FOR A SEVERE THREAT
TUESDAY AFTERNOON AND EVENING...MAINLY WEST OF STL METRO.

HEADING INTO WEDNESDAY...MODELS NOW ADVERTISING A QUICKER FRONTAL
PASSAGE DURING THE MORNING WITH RIDGING ALREADY BUILDING IN BY
AFTERNOON.  MODELS ARE STILL SHOWING A DECENT STRENGTH UPPER LEVEL
DISTURBANCE AGAIN MOVING THRU WEDNESDAY AFTERNOON AND EARLY EVENING
WHICH SHOULD AT LEAST KEEP THE RAIN THREAT ALIVE...BUT LOSS OF
SURFACE CHARACTERISTICS WILL MAKE IT MORE DIFFICULT FOR A SEVERE
THREAT WITH THE SLIGHT RISK THIS DAY LOOKING ON MUCH SHAKIER GROUND
THAN 24HRS AGO.

DRIER AIR TAKES HOLD WITH A FRONT WELL TO THE SOUTH THURSDAY AND
MUCH OF FRIDAY TO JUSTIFY A DRY PERIOD.

THE FRONTAL COMPLEX THEN MOVES NORTH TO RESULT IN THE THREAT OF
STORMS FOR THE WEEKEND BUT WITH YET ANOTHER COLD FRONT SET FOR LATE
SUNDAY TO GIVE US A DRY MONDAY.

TEMPS WILL REPRESENT A TUG-OF-WAR BETWEEN SEASONABLE AND BELOW
AVERAGE TEMPS THE NEXT SEVEN DAYS...WITH ONE MORE DAY OF SEASONABLE
ON TUESDAY...THEN A THREE DAY STRETCH OF BELOW AVERAGE WED-FRI...
THEN BACK TO SEASONABLE FOR THE WEEKEND...THEN BACK TO BELOW AVERAGE
AGAIN NEXT MONDAY.

TES

&&

.AVIATION:  (FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1238 PM CDT MON AUG 17 2015

ISOLATED THUNDERSTORMS ARE POPPING UP AT THIS TIME. THESE WILL BE
THE PRIMARY WEATHER HAZARD INTO EARLY EVENING. VFR CONDITIONS ARE
EXPECTED OUTSIDE OF STORMS. HOWEVER...HEAVY RAIN IN SOME OF THE
STORMS WILL LIKELY DROP VSBYS DOWN BELOW 3SM. GUSTY WINDS OF 25 TO
40KTS WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS. EXPECT THE
VAST MAJORITY OF THE STORMS TO DISSIPATE QUICKLY AFTER 00Z, BUT
SOME MAY LINGER ACROSS NORTHERN MISSOURI/WESTERN ILLIONIS INTO THE
EVENING AND POSSIBLY OVERNIGHT HOURS. LIGHT WINDS OVERNIGHT WILL
ALLOW ANY AREAS THAT GET RAIN TO DEVELOP FOG. THINK THE FOG SHOULD
BE MOSTLY MVFR, BUT IFR VSBYS ARE POSSIBLE IN ESPECIALLY SHELTERED
SPOTS.

SPECIFICS FOR KSTL:

ISOLATED THUNDERSTORMS ARE POPPING UP AT THIS TIME. THESE WILL BE
THE PRIMARY WEATHER HAZARD INTO EARLY EVENING. EXPECT VFR TO
PREVAIL AT LAMBERT...UNLESS ONE OF THESE STORMS HAPPENS TO PASS
OVER THE TERMINAL. IF A STORM MOVES OVER THE AIPORT, GUSTY WINDS
OF 25 TO 40KTS WILL ALSO BE POSSIBLE. EXPECT THE STORMS OVER THE
STL METRO ARE TO DISSIPATE QUICKLY AFTER 00Z. VFR CONDITIONS ARE
EXPECTED TO PREVAIL AT LAMBERT TONIGHT...THOUGH IF IT DOES RAIN
THIS AFTERNOON, SOME MVFR FOG IS POSSIBLE. THERE WILL BE ANOTHER
CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON

CARNEY

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Aug 17, 4:03 PM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
403 PM CDT MON AUG 17 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-181200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
403 PM CDT MON AUG 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED...MAINLY NORTH
AND WEST OF SAINT LOUIS. A FEW STORMS MAY BE STRONG THROUGH EARLY
THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL BECOME LIKELY TUESDAY THROUGH WEDNESDAY. SOME
OF THE STORMS MAY BE SEVERE DURING LATE TUESDAY AND POSSIBLY AGAIN
ON WEDNESDAY.

THE CHANCE FOR THUNDERSTORMS THEN RETURNS LATE FRIDAY AND
CONTINUES THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

TES

In the hours before

Local storm report, Aug 17, 4:56 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
456 PM CDT MON AUG 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     TSTM WND DMG     5 W RHINELAND           38.72N  91.61W
08/17/2015                   MONTGOMERY         MO   STORM CHASER

            TREES DOWN...ONE TREE BLOCKING ROAD...UP TO 2 FEET IN
            DIAMETER

&&

KARLZ
Local storm report, Aug 17, 5:03 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
503 PM CDT MON AUG 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     TSTM WND DMG     5 SE CHAMOIS            38.63N  91.70W
08/17/2015                   OSAGE              MO   TRAINED SPOTTER

            SMALL TREE LIMBS DOWN ACROSS HIGHWAY 100 ALONG WITH
            SMALL HAIL.

&&

GOSSELIN
Local storm report, Aug 17, 5:16 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
516 PM CDT MON AUG 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     TSTM WND DMG     5 SW CHAMOIS            38.63N  91.84W
08/17/2015                   OSAGE              MO   TRAINED SPOTTER

            SMALL TREE LIMBS DOWN ACROSS HIGHWAY 100 ALONG WITH
            SMALL HAIL.

&&

CORRECTED LOCATION

GOSSELIN
Special weather statement, Aug 17, 5:38 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
538 PM CDT MON AUG 17 2015

MOZ019-026-027-172330-
MARION MO-LEWIS MO-SHELBY MO-
538 PM CDT MON AUG 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHELBY...SOUTHERN
LEWIS AND NORTHWESTERN MARION COUNTIES UNTIL 630 PM CDT...

AT 537 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
EWING...MOVING EAST AT 55 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CANTON...LA GRANGE...LEWISTOWN...EWING...STEFFENVILLE...
PHILADELPHIA...MAYWOOD...TAYLOR AND MONTICELLO.

THIS WARNING ALSO INCLUDES WAKONDA STATE PARK.

LAT...LON 4015 9151 4012 9151 4003 9150 4001 9148
      3986 9144 3979 9184 4006 9195 4008 9195
TIME...MOT...LOC 2237Z 250DEG 49KT 4000 9170

GOSSELIN
Local storm report, Aug 17, 5:51 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
551 PM CDT MON AUG 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             5 SE MONTICELLO         40.07N  91.65W
08/17/2015  E0.25 INCH       LEWIS              MO   TRAINED SPOTTER

&&

GOSSELIN
Special weather statement, Aug 17, 6:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
613 PM CDT MON AUG 17 2015

MOZ061-063-180000-
ST. LOUIS MO-ST. CHARLES MO-
613 PM CDT MON AUG 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. CHARLES AND WEST
CENTRAL ST. LOUIS COUNTIES UNTIL 700 PM CDT...

AT 613 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NEW MELLE...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
O'FALLON...ST. PETERS...CHESTERFIELD...WILDWOOD...LAKE ST. LOUIS...
DARDENNE PRAIRIE...WELDON SPRING...COTTLEVILLE...CLARKSON VALLEY...
NEW MELLE...WELDON SPRING HEIGHTS AND DEFIANCE.

THIS INCLUDES INTERSTATE 70 IN MISSOURI BETWEEN EXITS 220 AND 222.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS .

&&

LAT...LON 3882 9062 3864 9058 3863 9073 3864 9073
      3863 9075 3861 9093 3868 9096 3872 9096
TIME...MOT...LOC 2313Z 250DEG 20KT 3867 9088

GOSSELIN

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 3:06 PM CDTSpecial Weather StatementLSXLincoln24 min
Aug 17, 3:34 PM CDTSpecial Weather StatementLSXLincoln41 min
Aug 17, 3:58 PM CDTSpecial Weather StatementLSXOsage47 min
Aug 17, 4:27 PM CDTSevere Thunderstorm WarningLSXGasconade, Montgomery, Warren33 min
Aug 17, 4:51 PM CDTSevere Thunderstorm WarningLSXWarren39 min
Aug 17, 5:38 PM CDTSpecial Weather StatementLSXLewis52 min
Aug 17, 6:09 PM CDTAreal Flood AdvisoryLSXLewis, Marion, Shelby3 hr

Nearby

Special Weather Statements in Missouri, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.